Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Baltimore/Washington

May 4, 2012Pendleton County, West Virginia

NWS Baltimore/Washington issued this special weather statement at May 4, 2012, 8:21 AM EDT for Pendleton County, West Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 8:21 AM EDT (12:21 UTC)
Expired
May 4, 2012, 9:00 AM EDT
In force
39 min
Issued by
NWS Baltimore/Washington

County Pendleton County, WV

The radar

The Sterling radar (KLWX), 159 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS81 KLWX 041221
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 AM EDT FRI MAY 4 2012

VAZ503-504-WVZ055-502-505-506-041300-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-
WESTERN HIGHLAND VA-WESTERN PENDLETON WV-
821 AM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND AND WESTERN
PENDLETON COUNTIES...

AT 819 AM EDT...DOPPLER RADAR INDICATED A DEVELOPING LINE OF 
THUNDERSTORMS EXTENDING FROM 2 MILES SOUTH OF HOPEVILLE TO NEW 
HAMPDEN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE UPPER TRACT...PETERSBURG...MILAM...AND 
BRANDYWINE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS...ALONG 
WITH OCCASIONAL CLOUD TO GROUND LIGHTNING.

STORM INTENSITY IS INCREASING. REMAIN ALERT...AND BE PREPARED TO 
TAKE ACTION IF WARNINGS ARE ISSUED.

&&

LAT...LON 3900 7933 3906 7887 3845 7926 3840 7972
TIME...MOT...LOC 1219Z 262DEG 20KT 3894 7926 3849 7955

$$

JE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at May 4, 3:53 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, May 4, 3:53 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 AM EDT FRI MAY 4 2012

.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE AREA TODAY BEFORE
BEFORE A COLD FRONT MOVES THROUGH TONIGHT INTO SATURDAY. HIGH
PRESSURE WILL BUILD OVERHEAD SUNDAY BEFORE MOVING OFF THE COAST
MONDAY. LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MAY IMPACT THE
REGION DURING THE MIDDLE PORTION OF NEXT WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER-LEVEL RIDGE OVERHEAD EARLY THIS MORNING WILL BREAK DOWN AS
AN UPPER-LEVEL DISTURBANCE APPROACHES THE REGION FROM WEST VIRGINIA.
A BACKDOOR COLD FRONT WILL CONTINUE TO PROGRESS WEST EARLY THIS
MORNING APPROACHING THE BLUE RIDGE MOUNTAINS. AN ONSHORE FLOW BEHIND
THE BOUNDARY WILL CAUSE WIDESPREAD LOW CLOUDS ALONG WITH AREAS OF
FOG. HOWEVER...AREAS OF RADIATION FOG ARE EXPECTED ACROSS LOCATIONS
WEST OF THE BOUNDARY AS WELL DUE TO HIGH AMOUNTS OF LOW-LEVEL
MOISTURE AND BREAKS IN THE SKY COVER.

WILL CONTINUE WITH THE SLIGHT CHANCE FOR T-STORMS EARLY THIS
MORNING. STEEP MID-LEVEL LAPSE RATES CONTINUE TO CAUSE MODERATE
AMOUNTS OF ELEVATED INSTABILITY. FORCING ALONG THE BACKDOOR BOUNDARY
MAY BE ENOUGH TO COUNTERACT THE STABLE LOW-LEVELS FOR ISOLATED
T-STORMS TO DEVELOP. THEREFORE...LEFT THE SLIGHT POPS IN ALTHOUGH
THE STABLE LAYER SHOULD BE STRONG ENOUGH TO KEEP MOST LOCATIONS DRY.
THERE IS A BETTER CHANCE FOR T-STORMS ACROSS THE ALLEGHENY AND
POTOMAC HIGHLANDS EARLY THIS MORNING AS THE UPPER-LEVEL DISTURBANCE
APPROACHES FROM THE WEST.

MARINE AIR BEHIND THE BACK DOOR BOUNDARY WILL MIX OUT LATER THIS
MORNING ALLOWING FOR MORE WARM AND HUMID CONDITIONS ACROSS THE
ENTIRE CWA. MAX TEMPS WILL RANGE FROM THE MID AND UPPER 70S NEAR THE
CHESAPEAKE BAY TO THE MID AND UPPER 80S ACROSS MOST OTHER LOCATIONS.
THE UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION LATER TODAY
AND A SURFACE TROUGH IS EXPECTED TO DEVELOP EAST OF THE ALLEGHENY
HIGHLANDS. FORCING ASSOCIATED WITH THE UPPER-LEVEL DISTURBANCE AND
SURFACE TROUGH WILL BE THE PRIMARY LIFTING MECHANISMS FOR SHOWERS
AND T-STORMS TO DEVELOP THIS AFTERNOON. MODERATE INSTABILITY IS
EXPECTED DUE TO THE WARM AND HUMID AIRMASS IN PLACE. NAM/GFS BUFKIT
INDICATE AROUND 1500 J/KG OF MLCAPE DEVELOPING THIS AFTERNOON.
DEEP LAYER SHEAR WILL REMAIN MARGINAL...BUT SHOULD IMPROVE A BIT
THIS AFTERNOON AS THE WESTERLY FLOW ALOFT INCREASES. CONVECTION
SHOULD BE MORE ORGANIZED THIS AFTERNOON COMPARED TO RECENT DAYS DUE
TO THE STRONGER LIFTING MECHANISMS. MODERATE INSTABILITY ALONG WITH
AN INVERTED V SIGNATURE IN THE FORECAST SOUNDINGS INDICATES THAT
DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN ANY T-STORMS THAT DO
DEVELOP. THE BEST CHANCE FOR SEVERE T-STORMS WILL BE EAST OF THE
BLUE RIDGE MOUNTAINS WHERE THE FORCING WILL BE STRONGER AHEAD OF THE
SURFACE TROUGH...BUT SEVERE T-STORMS CANNOT BE RULED OUT ANYWHERE.

T-STORMS AHEAD OF THE SURFACE TROUGH THIS EVENING WILL GRADUALLY
PUSH OFF TO OUR EAST. SEVERE T-STORMS ARE POSSIBLE THIS
EVENING...ESPECIALLY EAST OF THE BLUE RIDGE MOUNTAINS. SUBSIDENCE
BEHIND THE DEPARTING SURFACE TROUGH AND UPPER-LEVEL DISTURBANCE WILL
ALLOW FOR MOST LOCATIONS TO DRY OUT OVERNIGHT. HOWEVER...ISOLATED
SHOWERS MAY CONTINUE NEAR THE ALLEGHENY AND POTOMAC HIGHLANDS. MIN
TEMPS TONIGHT WILL RANGE FROM THE 50S IN THE MOUNTAINS TO THE MID
AND UPPER 60S ACROSS DOWNTOWN WASHINGTON/BALTIMORE.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
THE SFC CDFNT WL BE S OF CWFA SAT MRNG...W/ NLY FLOW ACRS CWFA.
HIPRES FM SRN ONT WL BE BLDG SWD THRU THE WKND. HOW QUICKLY THAT
TRANSPIRES STILL UP IN THE AIR THO.

NAM BY FAR CONTS AS THE MOST AGGRESSIVE SOLN...BLDG RDG DOWN THE
CHSPK BAY...ADVECTING 50S DEWPTS SWD ACRS MOST OF THE CWFA /ARND 60
STILL SHD SWWD/. IN TURN...MAXT COOLER...H8-5 LAPSE RATES LESS...AND
INSTBY MINIMAL. LTST SREF/LWX WRF-NMM12G BOTH SUPPORT NAM...BUT IN A
MORE RESERVED SENSE. IN THIS SOLN...TSRA WUD BE DOUBTFUL...AND THE
BEST CHC AT SHRA WL BE IN THE SWRN CWFA. NRN/ERN CWFA WUD REMAIN
DRY...EXPERIENCING A PT-MOSUNNY SAT.

GFS REPRESENTS THE OTHER EXTREME...W/ SFC FNT STALLED ALNG SRN EDGE
OF CWFA...H8 FNT ACRS NRN CWFA...AND DEWPTS STILL IN THE MID 60S.
THUS INSTBY REMAINS AND TSTMS BUBBLE IN DAYTIME HEATING. 00Z
ECMWF/GGEM SUPPORT THIS SOLN.

MID LVL STEERING FLOW /WRN ATLC TROF AND MS VLY-GRTLKS RDG/ SHUD BE
ENUF TO ADVECT SOME DRIER AIR INTO THE NRN CWFA. THAT RESEMBLES THE
NAM. HWVR...CANNOT COMPLETELY NEGLECT GFS/ECMWF EITHER...AS THEY/VE
BEEN CONSISTENT...AND COOLER/DRIER AIR DOES RESIDE BHD SFC FNT BY
ABT 6 HRS. WL BE KEEPING CHC POPS /SHRA/ IN THE MRNG-MIDDAY SW OF
OMH-SHD...AND THEN SPREAD THAT NEWD /AS TSRA/ TO OKV-HEF-NHK IN THE
AFTN DUE TO DAYTIME HEATING. ADDED A RIBBON OF AFTN SCHC SHRA
MRB-NAK....AND WL HANG ONTO SCHC EVE SHRA ACRS THE S...SHD-EZF. POP
FCST HAS LWR THAN AVG CONFIDENCE. SIMILARLY...MAXT/MIN-T STRIKE A
COMPROMISE.

BY SAT NGT THERE/S ANOTHER WRINKLE...AS THE RDGG WL ALSO SUPPORT ELY
FLOW...POTENTIALLY ADVECTING LOW CLDS INLAND. THEREFORE...SKIES WL
SCT OUT BRIEFLY LT DAY-ELY EVNG BEFORE BKN CIGS RTN.

WL EMPHASIZE RDGG FOR THE SUNDAY FCST. ANY CHC AT PCPN WUD BE
CONFINED TO CENTRL SHEN VLY WWD...W/ ONLY SMALL POPS. WL ATTEMPT TO
ADVECT DRY ENUF AIR SWD FOR MRNG CLDS TO ERODE FOR A MOSUN AFTN ELSW.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
CANADIAN HIPRES SHIFTS OFF THE COAST MON. THE DRIEST PERIOD DURING
THE ENTIRE 7-DAY FCST APPEARS TO BE THE LATE WEEKEND AND BEGINNING
OF NEXT WEEK. WX PATTERN BECOMES INCREASINGLY UNSETTLED BY MON
NGT OR TUE AS A SHORTWAVE TROUGH APPROACHES FROM THE OH VLY. A
MORE POTENT NR- STREAM TROUGH IS FCST TO DIG SWD INTO THE GREAT
LAKES/OH VLY MIDWEEK. WITH THE MID-ATLANTIC SITUATED IN UNSTABLE
WARM SECTOR... SCT SHOWERS AND STORMS LIKELY THRU WED.
&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
IFR CONDITIONS ARE EXPECTED EARLY THIS MORNING BEHIND A BACKDOOR
COLD FRONT ACROSS THE EASTERN TERMINALS. HOWEVER...RADIATION FOG IS
EXPECTED TO CAUSE IFR CONDITIONS ACROSS THE WESTERN TERMINALS AS
WELL. THERE IS THE SLIGHT CHANCE FOR A SHOWER OR T-STORM EARLY THIS
MORNING...BUT MOST LOCATIONS WILL REMAIN DRY.

CIGS/VSBYS WILL IMPROVE DURING THE MID TO LATE MORNING. SCATTERED
SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO
THIS EVENING. T-STORM COVERAGE SHOULD BE MORE WIDESPREAD COMPARED TO
RECENT DAYS. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. THE BEST CHANCE FOR SEVERE T-STORMS WILL BE DURING
THE LATE AFTERNOON AND EVENING HOURS ACROSS THE EASTERN TERMINALS.

A LIGHT NORTHWEST FLOW BEHIND A SURFACE THROUGH TONIGHT WILL ALLOW
FOR MOST AREAS TO DRY OUT LATE. PATCHY BR MAY CAUSE MVFR
CONDITIONS...BUT THE FLOW SHOULD BE STRONG ENOUGH TO PREVENT ANY IFR
CONDITIONS TONIGHT.

MAY HV MVFR CIGS AT THE BGNG OF SAT...BUT CIGS SHUD LIFT BY MIDDAY.
MAY ALSO HV BINOVC IN THE AFTN...SPCLY MRB/BWI/MTN. MEANWHILE...CHO
CUD SEE A TSTM.

HIPRES BLDS SAT NGT-SUN. A MARINE LYR MAY SPREAD INLAND...SUPPORTING
LOW CLDS/FOG. AT THE VERY LEAST XPCT MVFR CONDS AFTR MIDNGT TIL SUN
MRNG. POTL FOR IFR EXISTS.

VFR XPCTD ELY NXT WK.
&&

.MARINE...
A BACKDOOR BOUNDARY TO THE WEST WILL MIX OUT LATER THIS MORNING.
SCATTERED SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL. T-STORMS SHOULD MOVE OFF TO THE EAST LATE
TONIGHT. WIND SPEEDS WILL REMAIN BELOW SCA CRITERIA DURING THIS
TIME...BUT SPECIAL MARINE WARNINGS MAY BE WARRANTED THIS AFTERNOON
AND EVENING.

HIPRES BLDS ACRS WATERS THIS WKND...SPCLY SAT NGT-SUN. NLY FLOW AOB
10 KT SAT WL TURN ELY SUN.

SLY FLOW INCREASES ERY NEXT WEEK AS HIPRES SHIFTS OFF THE EAST
COAST. WINDS MAY INCREASE TO SCA LVLS LATE MON INTO TUE...BUT STILL
CONSIDERABLE UNCERTAINTY THIS FAR OUT.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...LASORSA
NEAR TERM...LASORSA
SHORT TERM...HTS
LONG TERM...KLEIN
AVIATION...LASORSA/HTS
MARINE...LASORSA/HTS/KLEIN
Hazardous weather outlook, May 4, 5:10 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 AM EDT FRI MAY 4 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
051000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
510 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER LATE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STORM DAMAGE REPORTS MAY
BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-051000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
510 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE THIS AFTERNOON ACROSS THE EASTERN PANHANDLE OF WEST
VIRGINIA...NORTHERN VIRGINIA...AND CENTRAL MARYLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STORM DAMAGE REPORTS MAY
BE PHONED IN TO LOCAL AUTHORITIES OR THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, May 4, 7:56 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
756 AM EDT FRI MAY 4 2012

WVZ501-502-505-506-041230-
EASTERN PENDLETON WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
756 AM EDT FRI MAY 4 2012

...STRONG THUNDERSTORM TO AFFECT PENDLETON AND GRANT COUNTIES...

AT 754 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF HOPEVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE HOPEVILLE AND PETERSBURG.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WIND GUSTS OF 40 TO 50
MPH CAN BE EXPECTED WITH THIS STORM. HEAVY RAIN WITH THIS STORM WILL
REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 3889 7952 3890 7946 3893 7946 3893 7938
      3898 7933 3907 7931 3909 7936 3911 7936
      3919 7930 3925 7900 3920 7900 3904 7909
      3892 7905 3881 7914 3876 7953 3878 7952
      3882 7954
TIME...MOT...LOC 1154Z 260DEG 32KT 3906 7952

JE
Special weather statement, May 4, 8:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 AM EDT FRI MAY 4 2012

VAZ503-504-WVZ055-502-505-506-041300-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-
WESTERN HIGHLAND VA-WESTERN PENDLETON WV-
821 AM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND AND WESTERN
PENDLETON COUNTIES...

AT 819 AM EDT...DOPPLER RADAR INDICATED A DEVELOPING LINE OF
THUNDERSTORMS EXTENDING FROM 2 MILES SOUTH OF HOPEVILLE TO NEW
HAMPDEN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE UPPER TRACT...PETERSBURG...MILAM...AND
BRANDYWINE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS...ALONG
WITH OCCASIONAL CLOUD TO GROUND LIGHTNING.

STORM INTENSITY IS INCREASING. REMAIN ALERT...AND BE PREPARED TO
TAKE ACTION IF WARNINGS ARE ISSUED.

&&

LAT...LON 3900 7933 3906 7887 3845 7926 3840 7972
TIME...MOT...LOC 1219Z 262DEG 20KT 3894 7926 3849 7955

JE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:12 PM EDTSpecial Weather StatementLWXHighland33 min
May 3, 8:25 PM EDTSpecial Weather StatementLWXGreene, Madison35 min
May 3, 8:26 PM EDTSpecial Weather StatementLWXCity of Harrisonburg34 min
May 3, 8:30 PM EDTSevere Thunderstorm WarningLWXHighland24 min
May 3, 8:52 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Orange38 min
May 3, 9:00 PM EDTSpecial Weather StatementLWXCity of Charlottesville15 min
May 3, 9:18 PM EDTSpecial Weather StatementLWXPage27 min
May 3, 9:21 PM EDTSpecial Weather StatementLWXRockingham24 min
May 3, 9:24 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Orange, City of Charlottesville51 min
May 3, 9:30 PM EDTSpecial Weather StatementLWXMadison, Rappahannock30 min
May 3, 9:57 PM EDTSevere Thunderstorm WarningLWXLoudoun48 min
May 3, 10:00 PM EDTSpecial Weather StatementLWXPage30 min
May 4, 9:15 AM EDTSpecial Weather StatementLWXPage, Shenandoah30 min
May 4, 9:45 AM EDTSpecial Weather StatementLWXPage, Rappahannock, Warren30 min
May 4, 10:58 AM EDTSpecial Weather StatementLWXCity of Manassas Park32 min
May 4, 11:12 AM EDTSpecial Marine WarningLWX73 min
May 4, 12:13 PM EDTSpecial Weather StatementLWXCity of Alexandria47 min
May 4, 12:20 PM EDTSpecial Marine WarningLWX85 min
May 3, 8:21 PM EDTSpecial Weather StatementLWXFrederick24 min
May 3, 8:28 PM EDTSevere Thunderstorm WarningLWXWashington26 min
May 3, 8:46 PM EDTSpecial Weather StatementLWXWashington29 min
May 3, 8:49 PM EDTSpecial Weather StatementLWXFrederick26 min
May 3, 8:58 PM EDTSpecial Weather StatementLWXWashington32 min
May 3, 9:16 PM EDTSpecial Weather StatementLWXCarroll, Frederick29 min
May 3, 9:42 PM EDTSpecial Weather StatementLWXCarroll48 min
May 3, 9:44 PM EDTSpecial Weather StatementLWXWashington46 min
May 3, 9:58 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Howard22 min
May 3, 10:17 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore28 min
May 3, 10:26 PM EDTSpecial Weather StatementLWXHoward, Montgomery34 min
May 3, 10:34 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore26 min
May 3, 10:43 PM EDTSpecial Weather StatementLWXMontgomery32 min
May 4, 12:36 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's24 min
May 4, 12:59 PM EDTSevere Thunderstorm WarningLWXAnne Arundel9 min
May 4, 7:56 AM EDTSpecial Weather StatementLWXGrant34 min
May 4, 8:27 AM EDTSpecial Weather StatementLWXPendleton33 min
May 4, 8:33 AM EDTSpecial Weather StatementLWXGrant, Mineral27 min
May 4, 8:47 AM EDTSpecial Weather StatementLWXHardy28 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.